MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09765
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flexible stiffener of an ultrathane mac-loc locking loop multipurpose drainage catheter was difficult to remove.During the procedure, the catheter was placed in the patient; however, the stiffener could not be removed.A second device was obtained and the same issue occurred.Finally, a third device was opened and difficult removal of the stiffener occurred again; however, the stiffener was ultimately able to be removed, and the catheter was placed.During attempted removal of the stiffener, the hub separated from the stiffener.It was noted that all three catheters were from the same lot number.The user reported the devices were flushed and prepared according to the instructions for use (ifu).As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.This report will capture the one stiffener that experienced hub separation.The two stiffeners that experienced difficult removal without hub separation are capture in report 1820334-2024-00052.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.E1 - customer (person): phone: (b)(6).E3- occupation: lead rt.G4 ¿ pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d4-model#, h6: annex a.Investigation ¿ evaluation: it was reported that the flexible stiffener of an ultrathane mac-loc locking loop multipurpose drainage catheter was difficult to remove.During the procedure, the catheter was placed in the patient; however, the stiffener could not be removed.A second device was obtained, and the same issue occurred.Finally, a third device was opened, and difficult removal of the stiffener occurred again; however, the stiffener was ultimately able to be removed, and the catheter was placed.During attempted removal of the stiffener, the hub separated from the stiffener.It was noted that all three catheters were from the same lot number.The user reported the devices were flushed and prepared according to the instructions for use (ifu).As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The first two devices are referenced in mfg.Report reference #: 1820334-2024-00052.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu) of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that that controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found no related nonconformances that could have contributed to the reported failure mode.It should be noted that there was one other complaint associated with the final product lot number reported by the same facility for the same failure.Cook also reviewed product labeling: the product ifu, [t_multi2 rev1] ¿multipurpose drainage catheter,¿ provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ instructions for use: ¿1.Under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.2.Once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to for its configuration.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of the dmr, dhr, and ifu suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.The catheter was being placed for blocked biliary ureteric drainage.It¿s possible the catheter and stiffener tubing were being compressed in the area of blockage, causing the stiffener to be difficult to remove.Pulling on the hub against resistance in an attempt to remove the stuck stiffener likely caused the stiffener hub to separate.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19287813
Report Number1820334-2024-00658
Device Sequence Number15638399
Product Code FGE
UDI-Device Identifier00827002097650
UDI-Public(01)00827002097650(17)260417(10)15391707
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Model NumberG09765
Device Catalogue NumberULT8.5-38-45-P-6S-CLM-RH
Device Lot Number15391707
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown